# SDR 2015FA0000628

- Difficulty date: November 8, 2015
- Submitted: December 7, 2015
- Operation: General aviation
- Aircraft: N910DJ
- Engine: Amtr JABIRU3300A
- Engine time: 47 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: PI10522N
- Part serial: 32872
- Condition: Fluctuates
- Location: Engine
- Part time: 43 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER A LOCAL FLIGHT ON 11/8/15, IT WAS DISCOVERED PRIOR TO ENGINE SHUTDOWN THAT A MAGNETO HAD FAILED.  ROUTINELY CHECK MAGNETOS PRIOR TO AND AFTER FLIGHT.  RECENT ENGINE FAILURES, HAVE PROMPTED ME TO MAKE THIS REPORT.  P-LEAD WIRING WAS TESTED WITH NO FAULTS DISCOVERED. THE IGNITION WIRE ON THE SUSPECT MAGNETO MEASURED 30K OHMS, WHICH IS ABNORMAL.  MOVEMENT OF THE MAGNETO IGNITION WIRE RESULTED IN A FLUCTUATION OF RESISTANCE MEASURING UP TO 40K OHMS. NORMAL OHMAGE SHOULD BE AROUND 6-7K OHMS. THIS MODIFIED MAGNETO HAD NO SEALANT/CEMENT TO SECURE THE IGNITION WIRE TO THE MAGNETO BODY.  A THREADED SCREW APPEARED TO BE THE PRIMARY METHOD OF HOLDING THE WIRE IN PLACE.  IT APPEARS THAT AFTERMARKET AND GENUINE MAGNETOS HAVE SOME TYPE OF CEMENT TO SECURE THE WIRE TO MAGNETO.  FURTHERMORE, IT WAS RATHER TROUBLING TO DISCOVER THAT THE ENGINE HAD 2 DIFFERENT MAGNETOS INSTALLED BY THE FACTORY. AN EMPLOYEE OF THIS MFG MADE THIS COMMENT TO AN OWNER ON THE FORUM LAST MONTH. "HAVE A LOOK AND SEE IF THE TWO IGNITION COILS ARE THE SAME TYPE. AT VARIOUS TIMES WE'VE TENDED TO DELIBERATELY PUT 2 DIFFERENT BRAND COILS ON EACH ENGINE, TO REDUCE THE CHANCE OF A TOTAL ENGINE FAILURE IN THE EVENT OF A BAD BATCH OF COILS,
